Alert archive / Kentucky / Red Flag Warnings in 2006
Red Flag Warning 3, NWS Jackson, KY
NWS Jackson, KY issued this red flag warning at Dec 6, 2006, 1:16 PM EST for 24 counties in Kentucky. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2006, 1:16 PM EST (18:16 UTC)
- Expired
- Dec 6, 2006, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Jackson, KY
All 24 counties
Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Floyd County, KY, Harlan County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Rowan County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 20 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1884 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KJKL 061816 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 116 PM EST WED DEC 6 2006 ...RED FLAG WARNING FROM 1 PM TO 6 PM EST TODAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... .STRONG SOUTHWESTERLY WINDS...LOW DEW POINTS AND SOARING TEMPERATURES WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS ACROSS SOUTHEASTERN KENTUCKY THIS AFTERNOON. KYZ052-060-080-084>088-104-106>120-062300- /O.NEW.KJKL.FW.W.0003.061206T1816Z-061206T2300Z/ ROWAN-MENIFEE-LAUREL-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY- PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 116 PM EST WED DEC 6 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. SOUTHWESTERLY SUSTAINED WINDS OF 15 TO 20 MPH...WITH GUSTS AS HIGH AS 30 MPH...COMBINED WITH RELATIVE HUMIDITIES BOTTOMING OUT AT OR BELOW 25 PERCENT...WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS ACROSS SOUTHEAST KENTUCKY THE REST OF THIS AFTERNOON...ESPECIALLY ON RIDGETOPS AND SOUTH FACING SLOPES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JM
1 follow-up statement
000 WWUS83 KJKL 062304 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 604 PM EST WED DEC 6 2006 ...RED FLAG WARNING WAS ALLOWED TO EXPIRE AT 6 PM EST... .THE WINDS WILL SLACKEN WITH SUNSET ALLOWING ALLEVIATING THE CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...THE HUMIDITIES WILL COME UP AS TEMPERATURES DROP THIS EVENING. THROUGH THE NIGHT...MOISTURE WILL ALSO INCREASE AS A CLIPPER TYPE WEATHER SYSTEM APPROACHES. KYZ052-060-080-084>088-104-106>120-070015- /O.EXP.KJKL.FW.W.0003.000000T0000Z-061206T2300Z/ ROWAN-MENIFEE-LAUREL-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY- PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 604 PM EST WED DEC 6 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ GREIF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Dec 6, 11:42 AM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Dec 6, 11:42 AM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1142 AM EST WED DEC 6 2006 .DISCUSSION... SUNNY SKIES AND WARMER TEMPERATURES ARE CURRENTLY PRESENT ACROSS THE COALFIELDS. OUR NEXT WEATHER FEATURES...A COLD FRONT IS STRETCHED FROM MI BACK THROUGH MISSOURI AND HIGH PRESSURE CONTINUES TO PUSH EAST. WILL CONTINUE TO MONITOR FIRE WEATHER THIS AFTERNOON...AS WINDS REMAIN SUSTAINED BETWEEN 10-20 MPH AND RH/S APPROACH CRITICAL VALUES. ONLY MINOR UPDATES WERE NEEDED FOR THE CURRENT FORECAST PACKAGE. HIGH TEMPERATURES ARE PRETTY MUCH ON TRACK...ADJUSTED THE HOURLY GRIDS BASED ON CURRENT TRENDS AND ADDED A RANGE FOR THE SOUTHWESTERN PORTIONS OF THE CWA. EXPECT DECENT MIXING TO CONTINUE THROUGH THE AFTERNOON AND WITH GUSTS ALREADY 25 KNOTS AT SME BUMPED UP WINDS AND GUSTS FOR THE UPDATE. ADJUSTED THE SKY CONDITION IN THE SOUTHWESTERN PORTIONS OF THE CWA WITH MID LEVEL CLOUDS ON THE DOORSTEP OF THE CWA. UPDATE ALREADY SENT. && .PREV DISCUSSION... 338 AM EST WED DEC 6 2006 AN ACTIVE PERIOD ON TAP ACROSS THE BLUEGRASS STATE OVER THE NEXT COUPLE OF DAYS AS A DEEP TROUGH CRASHES SOUTHEAST OUT OF THE CANADIAN PRAIRIE PROVINCES TONIGHT AND ON THURSDAY. MULTIPLE CONCERNS AS THIS ALL TAKES SHAPE... FIRE WEATHER...A VERY DRY AIRMASS LINGERS OVER MOST OF THE FORECAST AREA THIS MORNING WITH DEWPOINTS IN THE TEENS IN MOST AREAS. SOUTHWESTERLY WINDS WILL INCREASE THIS AFTERNOON AND EXPECT SOME HIGH DEWPOINTS WILL ADVECT IN...HOWEVER AS DAYTIME MIXING TAKES PLACE THIS AFTERNOON...DRIER AIR LOCATED JUST ABOVE THE SURFACE WILL LIKELY GET MIXED DOWN RESULTING IN DEWPOINTS LOWERING SOME DURING THE AFTERNOON. THIS HAPPENED YESTERDAY AFTERNOON IN ARKANSAS AND MISSISSIPPI AND THE VERY DRY AIR ALOFT THAT WAS OVER THAT AREA YESTERDAY WILL BE OVER EASTERN KENTUCKY THIS AFTERNOON. WITH TEMPS EXPECTED TO CLIMB INTO THE 50S...ANTICIPATE AFTERNOON RELATIVE HUMIDITY WILL LOWER TO AROUND 25 PERCENT OR LOWER. A STRONG H850 JET RAMPS UP THIS AFTERNOON AS WELL SO GUSTY WINDS SUSTAINED AT NEAR CRITICAL LEVELS WITH GUSTS TO 25 MPH ARE POSSIBLE. FIRE WEATHER HEADLINES MAY BE NECESSARY TODAY ALTHOUGH CONFIDENCE AT THIS TIME THAT WE CAN GET A SUSTAINED 15 MPH 20-FT WIND IS LOW. FRONTAL PASSAGE AND PRECIP TONIGHT...POLAR BOUNDARY WILL MOVE ACROSS THE AREA THIS EVENING WITH A RAPID INCREASE IN LOW-LEVEL MOISTURE ALONG AND BEHIND THIS BOUNDARY. WINDS REMAIN MORE WESTERLY AND NOT SUPER-CONDUCIVE FOR UPSLOPE ENHANCEMENT. PLAN ON MENTIONING SOME FLURRIES OR DRIZZLE...AS TEMPS IN THE CLOUD LAYER DON/T COOL SUFFICIENTLY FOR DENDRITE FORMATION UNTIL LATE...BUT DON/T EXPECT MEASURABLE PRECIP UNTIL AFTER DAWN ON THURSDAY. UPSLOPE SNOW EVENT THURSDAY...AFTER THE ARCTIC BOUNDARY PASSES EARLY THURSDAY MORNING...LOW-LEVEL WINDS TURN MORE NORTHERLY AND TEMPS PLUMMET. MOISTURE IS RATHER SHALLOW AND MODEL GUIDANCE IS NOT VERY ENTHUSIASTIC BUT WIDESPREAD FLURRIES AND ISOLATED TO SCATTERED SNOW SHOWERS ARE A GOOD BET THROUGHOUT THE DAY. FETCH OFF OF LAKE MICHIGAN APPEARS ANGLED MORE TO OUR NORTHEAST...HOWEVER IF THIS MANEUVERS SOUTH INTO THE AREA SOME ENHANCED SNOWFALL IS POSSIBLE. FOR NOW WILL CARRY HIGHEST POPS...IN THE CHANCE RANGE...OVER THE HIGHER ELEVATIONS NEAR THE VIRGINIA BORDER. UP TO AN INCH WILL BE POSSIBLE HERE...WITH LITTLE IF ANY ACCUMULATION EXPECTED ELSEWHERE. THIS WILL NEED TO BE WATCHED HOWEVER WITH VERY COLD AIRMASS AND STEEP LAPSE RATES...SOME OVERACHIEVING SNOW SHOWERS ARE POSSIBLE. TEMPS/WIND CHILLS THURSDAY NIGHT...EXPECT CLOUDS TO DIMINISH RATHER QUICKLY THURSDAY NIGHT FROM WEST TO EAST AND WITH H850 TEMPS PLUMMETING TO NEAR ZERO FAHRENHEIT...THE STAGE WILL BE SET FOR A VERY COLD NIGHT. GUIDANCE TEMPS ARE ALL CLUSTERED IN THE 10 TO 15 DEGREE RANGE...THROWING OUT THE ABSURDLY LOW FWC/S -2 AT LOZ. THESE NUMBERS ARE REASONABLE AND WILL CRUSH THE RECORD AT JKL AND APPROACH THE RECORD AT LOZ. WINDS WILL SLOWLY RELAX IN THE VALLEYS BUT REMAIN UP ON THE RIDGES THROUGH MOST OF THE NIGHT. THIS WILL RESULT IN WIND CHILLS FALLING INTO THE SINGLE DIGITS IN THE LOWER ELEVATIONS AND NEAR ZERO OR SLIGHTLY BELOW FOR THE HIGHER ELEVATIONS. WILL PLAN ON HIGHLIGHTING THE ABOVE SNOW/COLD THREAT IN AN SPS THIS MORNING. TEMPS WILL REMAIN CHILLY ON FRIDAY...GENERALLY NEAR OR BELOW FREEZING AT MOST LOCATIONS...BUT REBOUND OCCURS FOR THE WEEKEND WITH TEMPS WARMING BACK INTO THE 40S AND 50S AS RIDGE FORMS OVER THE SOUTHEAST. A CLOSED LOW DEVELOPS OVER THE SOUTHWEST U.S. EARLY NEXT WEEK AND SOUTHWESTERLY FLOW SETS UP ALOFT OVER THE FORECAST AREA. HAVE THUS INCREASED SKY COVER FROM MONDAY ON AND WITH GOOD ENSEMBLE SUPPORT... BROUGHT IN POPS BY TUESDAY. 1041 PM EST TUE DEC 5 2006 VALLEY TEMPS HAVE DROPPED MORE THAN WAS ORIGINALLY FORECAST...WITH READINGS IN THE LOWER TO MID 20S BY 10 PM. RIDGES WERE ONLY DROPPING VERY SLOWLY DUE TO PERSISTENT SOUTH WINDS. THE WINDS WILL BE MAINTAINED OR EVEN STRENGTHEN OVERNIGHT. HOWEVER...WITH THE INVERSION FIRMLY ESTABLISHED...THINK THAT OUR DEEPER VALLEYS WILL REMAIN DECOUPLED AND CONTINUE TO COOL. BROADER VALLEYS...ESPECIALLY PROMINENT IN THE SW COUNTIES...MAY BE ABLE TO MIX OVERNIGHT AS THE WINDS ALOFT STRENGTHEN. IF THAT HAPPENS...TEMPS WOULD RISE IN THOSE LOCATIONS BEFORE DAWN. WITH DEW POINTS IN THE TEENS...DO NOT THINK THE COLDER VALLEYS OF THE EAST WILL HAVE ANY TROUBLE FALLING BELOW 20 DEGREES. BASED ON FORECAST WINDS ALOFT AND HEATING EXPECTED TO RESULT IN MIXING ON WEDNESDAY...HAVE ADDED GUSTS TO 25 MPH TO THE FORECAST. HAVE REMOVED RAIN FROM THE GRIDS ON WEDNESDAY NIGHT...THINKING THAT IF PRECIP OCCURRED IT WOULD HOLD OFF UNTIL IT WAS COLD ENOUGH FOR SNOW. HAVE ALSO REMOVED PRECIP FROM GRIDS EARLY NEXT WORK WEEK SO AS TO BE CONSISTENT WITH THE SUB 15 PERCENT POPS GRIDS WHICH WERE ALREADY IN PLACE. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && JM
Hazardous weather outlook, Dec 6, 4:54 AM EST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 454 AM EST WED DEC 6 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-071100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 454 AM EST WED DEC 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR SNOW SHOWERS ACROSS THE OUTLOOK AREA ON THURSDAY. LITTLE IF ANY ACCUMULATION IS EXPECTED FOR THE LOWER ELEVATIONS...HOWEVER UP TO AN INCH OF SNOW IS POSSIBLE OVER THE HIGHER ELEVATIONS ALONG THE VIRGINIA BORDER. THE COLDEST AIRMASS OF THE SEASON WILL BE IN PLACE BY THURSDAY NIGHT. AS SKIES CLEAR TEMPERATURES WILL PLUMMET INTO THE 10 TO 15 DEGREE RANGE FOR MOST AREAS BY DAWN ON FRIDAY...WITH SINGLE DIGITS EXPECTED OVER THE HIGHER RIDGES ALONG THE VIRGINIA BORDER. BRISK NORTHWEST WINDS WILL PRODUCE WIND CHILLS IN THE SINGLE DIGITS OVERNIGHT ACROSS THE LOWER ELEVATIONS...AND FROM ZERO TO 10 BELOW ZERO AT TIMES OVER THE HIGHER RIDGES ALONG THE VIRGINIA BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ABE
Nearby
Red Flag Warnings in Kentucky, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.